Claritin (Loratadine)

Brand Choice
Generic Choice
Medications orders are filled and shipped from approved fulfillment centers around the world including, but not limited to, Canada, Singapore, United Kingdom, New Zealand, Turkey, Mauritius, India, and Australia. The items in your order may be filled and shipped from any one of the above jurisdictions. The products are sourced from various countries including, but not limited to, Canada, United Kingdom, New Zealand, Turkey, India, and Australia. All of our affiliated fulfillment centers have been approved by the regulatory bodies from their respective countries. All the customer orders are checked and approved by qualified licensed pharmacists.

All trademarks and registered trademarks appearing on this website are the properly of their respective owners and My Drug Center is not affiliated with them in any way.

All generic products listed above are NOT manufactured or authorized by the maker of the brand name product. They are manufactured by licensed generic manufacturers.

What is Claritin (Loratadine) prescribed for?

Allergies are what happen when your immune system attacks something that is usually harmless, it then creates a histamine, which causes stuffy and runny nose, your eyes and nose to run, and sometimes your mouth to itch. It may also cause you an itchy rash. Many triggers are Dust, mold, animal dander, pollen, certain foods, and things that can irritate the skin.

Loratadine, the active ingredient within Claritin, is defined as an antihistamine, and it is used to relieve allergy symptoms. Such as watery eyes, runny nose, itching eyes/nose, itching, hives, and sneezing from hay fever. This medication works to block the substance known as histamine that your body creates during an allergic reaction. 

This medication comes in the singular dose, which is 10mg. Remember your dose is based on your medical background and your overall response to the treatment. If your doctor or pharmacist has given you some information in the form of a pamphlet, take the time to read up on this drug, and if you have any questions or concerns regarding this medication, please consult your doctor.

This medication is usually used only once a day, and is taken by mouth, with or without food.  Remember that the dosage is based on your medical condition and your response to the treatment. Do not increase your dose or take more than prescribed without consulting your doctor first.

Speak with your doctor if your symptoms do not improve after three days of treatment.  Of if your hives last more than six weeks.

Before taking Loratadine, tell your doctor or pharmacist if you are allergic to it; or to desloratadine; or if you have any other allergies.

Before using this medication, tell your doctor or pharmacist your medical history, especially of: kidney disease, liver disease.

Loratadine does not usually cause drowsiness when used at recommended doses. However, do not drive, use machinery, or do any activity that requires alertness until you are sure you can perform such activities safely.

This drug usually has no side effects. If you have any unusual effects, contact your doctor or pharmacist promptly.

A very serious allergic reaction to this drug is rare. However, get medical help right away if you notice any symptoms of a serious allergic reaction, including: rash, itching/swelling (especially of the face/tongue/throat), severe dizziness, trouble breathing.

What is Loratadine?

Loratadine is the active ingredient that makes up the brand-name medication Claritin; it is responsible for the therapeutic effects and benefits. It has been used in medicine since 1980 and as of today can be found on the World Health Organization’s List of Essential Medicines. When in the form of Claritin, it is taken by mouth in the form of a tablet which is then metabolized by the liver and creates an active metabolite called Desloratadine.  Loratadine remains in the system for about 40 hours (almost 2 days), while the active metabolite remains in the system for about 135 hours (about 5 and half days); it is then excreted as human waste. We carry Loratadine as the generic alternative to Claritin in 10mg tablets.

 

What is Loratadine used for?

Loratadine provides relief for symptoms associated with seasonal allergic rhinitis (seasonal allergies) and chronic urticaria (hives). Using Allegra won’t cure these conditions, but it can help reduce the severity of symptoms, which may include repeated sneezing, runny nose, itching, watery eyes, and may also help with other cold or allergy symptoms.

 

How long does it take for Claritin to work?

The exact length of time will vary between each patient based of personal factors. In general, the medication begins to work fairly quickly, usually within 1-3 hours for most patients. Peak effects may occur around 8-12 hours, and should last for up to 24 hours.

 

How does Claritin work?

Claritin is made up of a second-generation antihistamine, also known as histamine receptor antagonists. These types of drugs work by blocking the action of histamine, one of the body’s natural chemicals. Histamine is responsible for the symptoms caused by allergies and is produced when your body takes in allergens. Therefore blocking the actions of histamine can also block out the symptoms of allergies.

 

How much Claritin can I take?

Only take the recommended amount found on the medication label or the suggested amount by your doctor. You should only take one tablet of 10mg per 24 hour period (one day). You should only use Claritin long term under the advice of a doctor.

 

How to take Claritin?

Claritin can usually be taken with or without food, but if your doctor has directed otherwise, it is important to follow those directions carefully. It is only taken once per day, swallowed whole with a glass of water. If symptoms continue after 3 days of treatment, you should consult with your doctor.

 

Who makes Claritin?

Claritin is manufactured by Bayer, a German multinational pharmaceutical and life sciences company. It is one of the largest pharmaceutical companies in the world. However, it wasn’t always manufactured by Bayer; around 2014, Bayer bought the rights for Claritin from Merck and Co, an American multinational pharmaceutical company, also one of the largest in the world. The generic form of Claritin, known as Loratadine, is manufactured by various pharmaceutical companies, such as Apotex Corp, Lannett Company, and Mylan Pharmaceuticals.

 

How much is Claritin?

The cost of Claritin will vary depending on the pharmacy. At My Drug Center, we offer generic Claritin for 2.5 times cheaper the average retail cost of the brand-name medication in the United States. Claritin can be purchased for $35.00 when you buy a supply of 90 tablets (10mg) at My Drug Center. Available to all patients; no prescription required.

 

What are the side effects of Claritin?

Some common side effects of Claritin include headache, feeling tired or drowsy, stomach pain, vomiting, dry mouth, or feeling nervous or hyperactive. You may experience one or a combination of these side effects; you may also experience side effects not listed here. If side effects become unmanageable or do not go away over time, you may want to consider consulting with your doctor.

 

Which is better Claritin Zyrtec or Allegra?

All three medications – Claritin, Zyrtec, and Allegra – have shown to be effective; none of the three can be generally considered better than the other. This is because we all have various personal factors that influence how a medication works for us, thus what may work best for you may not work well for another. Certain difference within the three medications can help you distinguish which will be best for you. These differences may include the drug interactions, pregnancy warnings, and the price of the medication.

Drug interactions are drugs which can cause adverse effects when taken with your medication; essentially, they are other drugs you should avoid taking when on your medication. If you take other medications already, you may want to consider Allegra or Claritin over Zyrtec, as Zyrtec has 241 known drug interactions, compared to Allegra with 64 and Claritin with 70.

Pregnancy warnings are divided into 5 categories; A, B, C, D, and X. “A” meaning the medication poses minimal to no risks to an unborn baby; “X” meaning there is high evidence to show that the medication can cause fetal abnormalities or fetal death. If you are pregnant or plan on becoming pregnant, you may want to consider Claritin or Zyrtec as they are category B, which means they are generally safe to take when pregnant, compared to Allegra, Category C, meaning it should only be taken if the benefits outweigh the possible risks.

The price of the medication is often a common influencer when it comes to choosing one medication or the other. If you are on a budget, you may want to consider Zyrtec or Allegra as they are generally cheaper than Claritin for a 30 tablet supply, however; this is only about a $10.00 price difference, so it is best to weigh all your factors and possibly discuss with your doctor to decide which is best for you.

 

What is the difference between Claritin and Benadryl?

Though Claritin and Benadryl may be prescribed for the same thing and are similar in many other ways, they also present various differences as well. Some differences include the active ingredient and subsequently the drug class specifics, price, drug interactions, and dosing regimen.

The active ingredient of Claritin is Loratadine while Benadryl is made up of Diphenhydramine which subsequently puts the two medications into slightly different drug classes. Claritin and Benadryl can both be considered antihistamines; however, they are different types of antihistamines. Claritin is a second generation antihistamine (mild – if any – sedative effects) and Benadryl is a second generation antihistamine (strong sedative effects and has anticholinergic side effects). Another difference is seen within price, though some may consider it a minor difference, Benadryl is on average about $25.00 cheaper than Claritin for a 30 tablet supply in the United States. You may also want to consider the drug interactions for each medication, an important difference for those who take multiple medications. Benadryl has a significantly higher amount of drug interactions, about 402 that are known; Claritin only has 70 known drug interactions. Finally, the dosing regimen will be different for these two medications. Claritin is only taken once per day but Benadryl can be taken every 4-6 hours as needed.

Keep in mind, there are likely many other differences between Claritin and Benadryl which have not been mentioned here. If you are still unsure which is best for you, consult with a health care professional.

Need Help

Need Help?

1-877-385-8998

Call our CareTeam 7 days a week

IMPORTANT DISCLOSURE: All medical content and news articles on this website are supplied by an independent third party company. While the information can be useful, this website relies on others for its creation and cannot guarantee the accuracy, medical efficacy, or reliability of the information provided. In all circumstances, you should always seek the advice of your physician and/or other qualified health professional(s) for drug, medical condition, or treatment advice. This website does not provide any medical advice. The content provided on this website is not a substitute for professional medical advice, diagnosis or treatment.